U.S. doctors online nowAsk doctors free
United Kingdom
A 19-year-old male asked:

Hair loss from head and pubic region, male aged 19 is this hypothroid maybe, lost libido

1 doctor answer1 doctor weighed in
Dr. Ellen Turner
Dermatology 22 years experience
Check with your MD.: The symptoms you are describing could be systemic, meaning you need a good exam and workup to include blood levels of your thyroid hormone as well as testosterone. These issues you describe may be related, but they may not. See your doctor to have this work up right away.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 58-year-old female asked:
I am low on testosterone & tried an injection to improve libido. It helped with libido but i thought it might be causing hair loss. Could that be?
Dr. Emily Altman
Dermatology 30 years experience
Testosterone : Injections of testosterone can result in hair loss from scalp and excess hair growth on face & areas where women normally dont grow hair. Hair follicl... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Darrin Cunningham
Obstetrics and Gynecology 32 years experience
You may also be getting to high of a dose. You can get female doses in one prepackaged estrogen/test Rx or you can have it compounded
Apr 28, 2013
A 26-year-old male asked:
Does the minoxidil which is used for hair loss cause a decrease in sexual desire and libido?
Dr. Paul Pyles
Addiction Medicine 35 years experience
Yes It Can: This medication can cause a decreased libido.
Created for people with ongoing healthcare needs but benefits everyone.
A 40-year-old female asked:
I'm 41 yr old female with low t looking for help. I suffer from fatigue, mood swings, anxiety, hair loss, low libido. Endo said symptoms not from low t. Help?
Dr. Nicholas Stratas
Psychiatry 63 years experience
Maybe but treat: Still need to treat the low thyroid! if still feeling the same symptoms ask your doctor about the rest of your lab results, about depression.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Pamela Pappas
Psychiatry 44 years experience
Wondering if "low T" in this case might mean low Testosterone rather than low Thyroid -- even though symptoms are consistent with thyroid issues.
Jul 20, 2013
A 19-year-old male asked:
Low libido, abdominal fat gain, loss of body hair, causes? Anything i can do about low testosterone?
Dr. Steven Charlap
Holistic Medicine 39 years experience
Yes, lose weight: Testosterone is a fat soluble hormone. When you lose weight, your blood levels of testosterone will increase so get on a healthy diet and exercise an... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 60-year-old male asked:
Is propecia (finasteride) the best cure for hair loss. How high is the danger of prostate cancer and loss of libido. What dosage woulk you recommend?
Dr. Michael Fisher
Dermatology 34 years experience
Propecia (finasteride): Propecia (finasteride) is written as 1mg per day. I have written over 100 prescriptions and have not seen any prostrate cancer or loss of libido even ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.